MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER
Model Number 81720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire was fractured and remained inside the patient.The non-stenosed target lesion was located in the tortuous and non-calcified vessel in the abdomen.A 200x25cm angled fathom -16 guidewire was selected for use in an endoleak procedure.During the procedure, the device was used to navigate the vessel.After multiple passes, it was noted that the guidewire fractured at the ileolumbus branch.As the fracture occurred in a vessel that was planned to be embolized, the fractured portion was left inside the vessel.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the returned guidewire had the distal tip detached and bent.No other issue or anomalies were identified.The distal tip section was not returned.Microscope inspection revealed that the returned guidewire had the distal tip detached.Dimensional inspection revealed that the components were within specification.The customer provided pictures related to the complaint and media inspection was performed.X-ray screen images were provided where it is possible to observe the device, however, there is no clear evidence that the device was broken from the photos attached.No other issues were identified during the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the returned guidewire had the distal tip detached and bent.No other issue or anomalies were identified.The distal tip section was not returned.Microscope inspection revealed that the returned guidewire had the distal tip detached.Dimensional inspection revealed the components were within specification except the overall length which was only 76.26 out of 78.74" +/-.25.The customer provided pictures related to the complaint and media inspection was performed.X-ray screen images were provided where it is possible to observe the device, however, there is no clear evidence that the device was broken from the photos attached.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
FATHOM -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14229294
Report Number2134265-2022-04709
Device Sequence Number4407597
Product Code DQX
UDI-Device Identifier08714729961123
UDI-Public08714729961123
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Model Number81720
Device Catalogue Number81720
Device Lot Number0028456351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/12/2022
05/31/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/01/2022
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale
Patient Weight68 KG